View Full Version : Vyvanse Side Effect for 6 year old son


Bella77
12-10-15, 12:06 AM
Hey I was wondering if anyone has had there child on vyvanse , this is his first day on 20mg and he did fine in school but it's like when he was coming off of it he started throwing fits and crying , everything you say to him he would cry..just wondering if this is normal and if it will go away once he gets used to it

peripatetic
12-10-15, 12:46 PM
it sounds like he needs to get accustomed to it, but it's definitely something you should mention to his pediatrician/prescribing physician. how was day two?

dvdnvwls
12-10-15, 08:11 PM
I agree with peripatetic.

There are really three possibilities in total: Maybe he just needs time to get used to the medication, up to a couple of weeks. Maybe his dosage needs adjusting higher or lower. Or maybe it turns out that Vyvanse was not for him, but finding that out will take at least a month and perhaps more, depending on how many times his dosage might get adjusted. Don't decide for your son to quit Vyvanse until he's finished a full month of using it every day, unless side effects get worse instead of better. (During all this time, you will of course be telling the doctor how it's all working out, both the good parts and the bad parts. The doctor needs the maximum amount of information both good and bad in order to know what to do next, so keep notes if possible.)

ToneTone
12-13-15, 07:06 PM
The best thing to do is call up the doctor and report the problem. I wouldn't wait until the next appointment unless it is coming up soon.

Caveat: our initial reactions to meds sometimes change ... side effects (and your son's reaction at the end would be considered a side effect) can change in a few weeks when the body gets used to the med.

It's tricky to know when to hang in there to wait to see if the initial side effects will lessen vs. when to scream to doctor and ask for a change.

In the meantime, you can call your doctor and report the problem and get his perspective. By the way there are all kinds of other factors that can come into play ... timing of when he takes the med ... eating pattern ... exercise ... sleep the night before ... poor sleep can exacerbate every problem.

Good luck.

Tone

CrazyLazyGal
12-15-15, 01:56 PM
"Rebound effects" are quite common. Sometimes they go away as their body gets used to it, sometimes they don't. With Vyvanse rebound effects are usually less, but just because they're "usually" less doesn't mean they'll be less for your child.

A few questions:

1. Does he eat enough at school? Many people on Vyvanse don't feel that hungry and thus don't eat enough at school.

2. Is he staying hydrated? I get so moody and cranky when I'm not hydrated.

Have you tried giving him a healthy snack right when he gets home along with plenty of liquids?

ToneTone
12-15-15, 02:14 PM
Oh, just thought of something. I've been taking Vyvanse ... I don't crash at the end, but as CrazyLazyGal said, food can be an issue on Vyvanse.

Vyvanse definitely suppresses my appetite and then when it wears off I am suddenly hungry ... and want to eat ... Now, I don't experience this as a mood change ... but there is that issue that for many people stimulants can suppress appetites ... and so you might want to experiment with making sure your child doesn't get too hungry ... and has some food in him by the time the med wears off ...

Good luck.

Tone

dvdnvwls
12-15-15, 04:02 PM
Yes... Having to "make yourself eat" at lunch time or other times during medication is fairly common. And it's possible that if you don't do that then being hungry can be part of the problem later.

sarahsweets
12-16-15, 05:13 AM
Also, vyvanse begins to work in the gut, so eating with it and throughout the day is very important.